Advicor and Muscle Pain

If you are just starting Advicor and muscle pain occurs, it is considered a normal side effect. However, if you develop muscle pain or weakness along with a fever, this may indicate a more serious problem. Myopathy and rhabdomyolysis are two serious conditions experienced by people on Advicor. Although rare, they can lead to muscle breakdown and result in acute kidney failure or death.

Advicor and Muscle Pain: An Introduction

A number of possible side effects can occur with Advicor® (niacin extended-release/lovastatin). For people taking the drug, muscle pain is a common side effect. In previous clinical studies, muscle pain occurred in up to 3 percent of people taking Advicor.
 

Muscle Pain With Advicor: What to Watch For

Most people who experience muscle pain while on Advicor have no other muscle symptoms. However, in rare cases, people can develop a serious problem with their muscles while on Advicor, and muscle pain can be one of those symptoms. Two serious muscle problems that are rarely seen are myopathy and rhabdomyolysis. Rhabdomyolysis is serious, because it can lead to the breakdown of muscles, which can cause the kidneys to stop working properly (acute kidney failure) and, in some cases, result in loss of life.
 
If you develop muscle pain, tenderness, or weakness (especially if you also have a fever or feel ill) while on Advicor, call your healthcare provider immediately. This could be a sign that you have a serious condition that needs treatment right away.
 
What Your Pharmacist Wishes You Knew About Chronic Pain Medications

Advicor Medicine

Referring Pages:
Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2017 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.